Alert archive / North Dakota / Wind Chill Advisories in 2010

Wind Chill Advisory 3, NWS Grand Forks, ND

January 7, 2010Wilkin County, Minnesota; 11 counties in North Dakota

NWS Grand Forks, ND issued this wind chill advisory at Jan 7, 2010, 4:35 AM CST for Wilkin County, Minnesota; 11 counties in North Dakota. It took effect at Jan 7, 2010, 12:00 PM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2010, 4:35 AM CST (10:35 UTC)
In effect from
Jan 7, 2010, 12:00 PM CST
Expired
Jan 7, 2010, 3:11 PM CST
In force
3 hr
Issued by
NWS Grand Forks, ND

Counties Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Towner County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 61 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2010-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2010-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 4:30 AM CST, 5 minutes earlier.

Area forecast discussion, Jan 7, 4:30 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
430 AM CST THU JAN 7 2010

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT.
UPPER TROUGH WAS OVER THE NORTHERN PLAINS AND SOUTH CENTRAL CANADA.
WATER VAPOR LOOP SHOWING THREE SHORT WAVES. ONE NEAR SUX, ONE OVER
THE SOUTHEAST CORNER OF SASK AND A THIRD NEAR THE HUDSON BAY
SHORELINE. CLOUDS UNDER UPPER LOW HAVE MOVED LITTLE IN THE LAST 12
HOURS. ANOTHER DECK OF LOW CLOUDS WERE OVER ONTARIO AND EASTERN MAN
AND WERE MOVING SSW. THE SHORT WAVES WILL ROTATE THROUGH THE
NORTHERN PLAINS THROUGH FRI. PROBLEM WILL BRING MORE THAN EXPECTED
FOR TONIGHT. WILL TEMPER LOW TEMPS FOR TONIGHT WITH CLOUDS.

WILL CHANGE WINTER STORM WARNING IN SOUTHERN ZONES TO A WINTER
WEATHER ADVISORY FOR BLOWING SNOW THIS MORNING. MUCH OF THE REST OF
THE AREA WILL HAVE A WIND CHILL ADVISORY FOR TODAY AND TONIGHT.
WILL GO FOR WIND CHILL WARNING IN NORTHWEST ZONES AT WIND CHILLS
EXPECTED TO BE BELOW 40 BELOW.

.LONG TERM...SUNDAY AND MONDAY.
NO SIGNIFICANT CHANGES.

&&

.AVIATION...
MVFR TO IFR CIGS HAVE MOVED INTO THE VALLEY. EXPECT CONDITIONS TO
SLOWLY IMPROVE TODAY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY UNTIL 6 AM CST FRIDAY FOR NDZ008-016-026-
     027-029-030-054.

     WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR NDZ028-038-039-
     049-052-053.

     WIND CHILL ADVISORY FROM NOON TODAY TO 6 AM CST FRIDAY FOR
     NDZ006-007-014-015-024-028-038-039-049-052-053.

     WIND CHILL WARNING UNTIL NOON CST TODAY FOR NDZ006-007-014-015-
     024.

MN...WIND CHILL ADVISORY UNTIL 6 AM CST FRIDAY FOR MNZ001>005-007-008-
     013>015-022-027-030-031-040.

     WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR MNZ029.

     WIND CHILL ADVISORY FROM NOON TODAY TO 6 AM CST FRIDAY FOR
     MNZ029.

&&

HOPPES
Hazardous weather outlook, Jan 6, 6:13 AM CST, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
613 AM CST WED JAN 6 2010

MNZ001>004-007-027-029>031-040-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-071300-
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WEST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-
BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-
STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH COUNTY-
613 AM CST WED JAN 6 2010

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM THURSDAY FOR AREAS
NEAR THE NORTH DAKOTA AND SOUTH DAKOTA BORDER...

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM THURSDAY FOR
EASTERN NORTH DAKOTA AND ADJACENT PORTIONS OF MINNESOTA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE INTO THIS EVENING. AREAS NEAR THE NORTH DAKOTA
AND SOUTH DAKOTA BORDER WILL RECEIVE THE MOST SNOWFALL...WHERE 6
TO 9 INCHES ARE EXPECTED. 3 TO 6 INCHES OF SNOW IS EXPECTED FROM
THE DEVILS LAKE BASIN INTO THE VALLEY CITY...FARGO AND FERGUS
FALLS AREA. 1 TO 3 INCHES OF SNOW IS EXPECTED ACROSS THE NORTHERN
RED RIVER VALLEY. WINDS WILL BECOME NORTHERLY AND INCREASE UP TO
25 MPH BY LATE THIS AFTERNOON. THESE WINDS WILL CONTINUE THROUGH
TONIGHT. THIS WILL PRODUCE BLOWING AND DRIFTING SNOW IN OPEN
AREAS...SIGNIFICANTLY REDUCING VISIBILITIES. HAZARDOUS WIND CHILL
VALUES OF 25 BELOW TO 40 BELOW ZERO WILL DEVELOP BY LATE THIS
AFTERNOON AND CONTINUE INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WIND CHILL VALUES OF 25 BELOW TO 40 BELOW ZERO WILL
CONTINUE THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ005-006-008-009-013>017-022>024-028-032-071300-
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WADENA-
613 AM CST WED JAN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW IS POSSIBLE EAST OF THE RED RIVER VALLEY TODAY...WITH
UP TO AN INCH OF ACCUMULATION POSSIBLE. HAZARDOUS WIND CHILL
VALUES BELOW 25 BELOW ZERO MAY DEVELOP BY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WIND CHILL VALUES OF 25 BELOW TO 40 BELOW ZERO WILL
OCCUR THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TG

In the hours before

Local storm report, Jan 6, 10:52 PM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1052 PM CST WED JAN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     SNOW             WEST FARGO              46.87N 96.90W
01/06/2010  E5.5 INCH        CASS               ND   TRAINED SPOTTER

            ESTIMATED BY SPOTTER.

&&

AHOMANN

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 4:35 AM CSTWind Chill WarningFGFClay, Grant, Kittson, Marshall, Norman, Otter Tail and 2 more31 hr

Nearby

Wind Chill Advisories in North Dakota, 2010Wind Chill Advisories in Minnesota, 2010Every wind chill advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.